3 doctors weighed in:

Can too much antibiotics cause constipation? What is considered too much?

3 doctors weighed in
Dr. Michael Ein
Internal Medicine - Infectious Disease
1 doctor agrees

In brief: No/See below

Antibiotics tend to cause diarrhea not constipation.
The dose and duration of antibiotic treatment depends on the infecting organism and the site of infection. Too much antibiotic is more than is prescribed by a competent doctor.

In brief: No/See below

Antibiotics tend to cause diarrhea not constipation.
The dose and duration of antibiotic treatment depends on the infecting organism and the site of infection. Too much antibiotic is more than is prescribed by a competent doctor.
Dr. Michael Ein
Dr. Michael Ein
Thank
Dr. Milton Alvis, jr
Preventive Medicine

In brief: Maybe, Diarrhea More

The term anti-bio-tic literally means “against life”; i.
e. Poison; agents selected because they hopefully don’t poison us, just microscopic body companions. In 2012, there are only 8 known groups of antibiotics. Antibiotics inhibit growth, even kill certain cells sensitive to the agent > more common problems: lack of effectiveness, diarrhea due to disrupting intestinal flora, vaginal yeast, etc.

In brief: Maybe, Diarrhea More

The term anti-bio-tic literally means “against life”; i.
e. Poison; agents selected because they hopefully don’t poison us, just microscopic body companions. In 2012, there are only 8 known groups of antibiotics. Antibiotics inhibit growth, even kill certain cells sensitive to the agent > more common problems: lack of effectiveness, diarrhea due to disrupting intestinal flora, vaginal yeast, etc.
Dr. Milton Alvis, jr
Dr. Milton Alvis, jr
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
14 years in practice
398K people helped
Continue
111,000 doctors available
Read more answers from doctors